A Caltech Library Service

Almost Classically Damped Linear Discrete Systems

Natsiavas, S. and Beck, J. L. (1994) Almost Classically Damped Linear Discrete Systems. In: Proceedings of the 12th International Modal Analysis Conference. Society for Experimental Mechanics , Bethel, CT, pp. 1656-1661. ISBN 0912053445.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


The present work investigates dynamic response of a class of linear oscillators. The common characteristic of the systems analyzed is that they possess damping properties close to those resulting in classical normal modes. Regular perturbation expansions arc utilized for analyzing the eigenproblem as well as the vibration response Of such systems. The analysis is based on a proper splitting of the damping matrix. The advantage of this approach is that it sets the stage for application of standard modal analysis methodologies, reducing the main mathematical problem to that of finding the frequencies and mode shapes of the corresponding undamped model. The validity and effectiveness of the present analysis is illustrated and verified by a numerical example.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Record Number:CaltechAUTHORS:20120926-103551497
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:34435
Deposited By: Carmen Nemer-Sirois
Deposited On:29 Oct 2012 21:28
Last Modified:03 Oct 2019 04:19

Repository Staff Only: item control page